Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffer hair loss. Blood test showed low Monocytes, Hemoglobin levels and high uric acid. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 589 Questions
Dear Sir,
I am male from Chennai,India. Aged 29. I have Hair loss so i checked my Iron levels,
I have high RBC Count but lower MCV, MCH , MCHC & Haemoglobin levels.
I have low Monocytes too.
My uric acid level is high.
I have High IRON Level and Serum Ferritin level nomal.

Can you suggest me what i do to increase MCV, MCH , MCHC & Haemoglobin levels.
Iron level is high so i don't know what to do now. Please Help me.

My Current Medical Test Values are below.

WBC - 6600 cells/cumm (4000-0000 cells/cumm)
RBC - 6.24 million/ (4.5- 6.2 million/

Haemoglobin - 12.9 gms% (Male 13.5-17)

PCV - 45% (40-52%)
MCV - 72 fl (80-94 fl)
MCH - 20 pg (27-32 pg)
MCHC - 28% (32-36 %)

Platelet Count - 2.54 lakhs cells/Cumm

Neutrophils : 53% (Adult 40-70)
Lymphocytes : 43% (Adult 30-50)
Eosinophils : 03% (Adult 01-06%)
Monocytes: 01% (Adult 02-10%)

30 minutes : 04 mm
60 minutes : 09 mm

IRON: 180 ug/dL (60-160 ug/dL)
Ferritin: 71.5 ng/ml (22-322 ng/ml)

Uric Acid: 7.2 mg/dl (2.5-7.0 mgs/dl)

Blood Sugar: 98 mg/dl.

Is my hair loss is due to low MCV, MCH , MCHC & Haemoglobin levels.
or its due to high uric acid.
I am taking iron tablet which contains Iron 14 mg, Vit C 37.5mg , Vit B12 6mg, Folic acid 100mcg and Copper 0.75mg. Can i continue this tablet or not?
My result Confused me lot.

Please help me to rectify this overall problems.

Thanking you.
Posted Wed, 9 Oct 2013 in Skin Hair and Nails
Answered by Dr. Guru 25 minutes later
Brief Answer:
Your labs are almost normal

Detailed Answer:

Thanks for consulting HealthCareMagic!

Your hair loss is not at all due to MCV, MCH , MCHC & Hemoglobin levels. On the other hand they are not very abnormal and there is only slight variation which does not signify any specific medical condition. Be reassured.

However, there are plenty of other causes for hair loss. iron deficiency is not a major cause of hair loss. It rather very rarely causes it. However, the major causes include heredity, fungal infections, hormonal imbalance, certain medications like steroids, anticancer drugs etc. Get evaluated by a dermatologist to know the exact cause of hair loss.

Wish you a good health!
Above answer was peer-reviewed by
Follow-up: Suffer hair loss. Blood test showed low Monocytes, Hemoglobin levels and high uric acid. Remedy? 3 minutes later
Thanks for your reply.
Can i continue my iron tablet which contains Iron 14 mg, Vit C 37.5mg , Vit B12 6mg, Folic acid 100mcg and

How to reduce uric acid levels? Copper 0.75mg. or not.?
Answered by Dr. Guru 2 hours later
Brief Answer:
May not need your iron tablet

Detailed Answer:

Thanks for the follow up.

You do not have iron deficiency according to your reports. But physical exam is mandatory to appropriately assess this and about your uric acid levels. Moreover, today’s research indicates that a move toward individualizing the dosing of prescription agents is warranted and it can happen only after physical consultation / Your doctor will know about these drugs.

Your uric acid levels are not in a range to worry about. According to international standards normal values range between 3.5 and 7.2 mg/dL (different labs may differ). Even diet varies your uric acid levels. As you are concerned about this, try repeating test after few days.

Hope I have answered your query. If you do not have any clarifications, you can close the discussion and rate the answer.

If you like my answers and wish me to answer in future, bring it to my attention: Dr Vasanth. Url link is as follows:
Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor